Alert archive / South Dakota / Wind Advisories in 2013
Wind Advisory 19, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Nov 2, 2013, 2:13 PM CDT for 5 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Nov 3, 2013, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2013, 2:13 PM CDT (19:13 UTC)
- In effect from
- Nov 3, 2013, 10:00 AM CST
- Expired
- Nov 3, 2013, 5:48 PM CST
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Codington County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 129 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1394 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
984 WWUS73 KABR 021913 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 213 PM CDT SAT NOV 2 2013 ...WINDY CONDITIONS SUNDAY... .A TROF OF LOW PRESSURE WILL MOVE ACROSS THE FORECAST AREA DURING THE DAY SUNDAY. AHEAD OF THIS FEATURE...STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP...WHICH WILL AFFECT MAINLY FAR EASTERN SOUTH DAKOTA AND WESTERN MINNESOTA. WINDS WILL SUBSIDE RATHER QUICKLY DURING THE MID TO LATE AFTERNOON HOURS AS THE SYSTEM PUSHES EAST. MNZ039-046-SDZ008-020>023-030715- /O.NEW.KABR.WI.Y.0019.131103T1600Z-131104T0000Z/ TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 213 PM CDT SAT NOV 2 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY. * TIMING...WINDS WILL PICK UP BY LATE MORNING AND PERSIST THROUGH THE MID TO LATE AFTERNOON HOURS. * WINDS...SUSTAINED WINDS OUT OF THE SOUTH OF 25 TO 35 MPH ARE POSSIBLE WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
3 follow-up statements
126 WWUS73 KABR 030701 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 101 AM CST SUN NOV 3 2013 ...WINDY CONDITIONS TODAY... .AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE REGION TODAY. AHEAD OF THIS FEATURE...STRONG SOUTHERLY WINDS WILL DEVELOP...AFFECTING MAINLY FAR EASTERN SOUTH DAKOTA AND WESTERN MINNESOTA. WINDS WILL SUBSIDE RATHER QUICKLY DURING THE MID TO LATE AFTERNOON HOURS AS THE SYSTEM PUSHES EAST. MNZ039-046-SDZ008-020>023-031915- /O.CON.KABR.WI.Y.0019.131103T1600Z-131104T0000Z/ TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 101 AM CST SUN NOV 3 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * TIMING...WINDS WILL PICK UP BY LATE MORNING AND PERSIST THROUGH THE MID TO LATE AFTERNOON HOURS. * WINDS...SUSTAINED WINDS OUT OF THE SOUTH OF 25 TO 35 MPH ARE POSSIBLE WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
330 WWUS73 KABR 031812 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1212 PM CST SUN NOV 3 2013 ...WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON... .AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE REGION TODAY. AHEAD OF THIS FEATURE...STRONG SOUTHERLY WINDS WILL CONTINUE...AFFECTING MAINLY FAR EASTERN SOUTH DAKOTA AND WESTERN MINNESOTA. WINDS WILL SUBSIDE RATHER QUICKLY DURING THE MID TO LATE AFTERNOON HOURS AS THE SYSTEM PUSHES EAST. MNZ039-046-SDZ008-020>023-040000- /O.CON.KABR.WI.Y.0019.000000T0000Z-131104T0000Z/ TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 1212 PM CST SUN NOV 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...WINDS WILL PERSIST THROUGH THE MID TO LATE AFTERNOON HOURS. * WINDS...SUSTAINED WINDS WILL CONTINUE OUT OF THE SOUTH AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
000 WWUS73 KABR 032348 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 548 PM CST SUN NOV 3 2013 ...STRONG WINDS SUBSIDING... .STRONG SOUTHERLY WINDS ARE RELAXING AS THE PRESSURE GRADIENT RELAXES. ADVISORY CRITERIA WINDS ARE NO LONGER EXPECTED. MNZ039-046-SDZ008-020>023-040100- /O.CAN.KABR.WI.Y.0019.000000T0000Z-131104T0000Z/ TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 548 PM CST SUN NOV 3 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS OF 15 TO 20 MPH WILL CONTINUE FOR A FEW MORE HOURS. HOWEVER...ADVISORY STRENGTH WINDS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Nov 2, 12:38 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Nov 2, 12:38 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1238 PM CDT SAT NOV 2 2013 .UPDATE... SEE UPDATED AVIATION DISCUSSION BELOW. && .PREVIOUS DISCUSSION... .SHORT TERM...TODAY THROUGH MONDAY DRY AND WARM CONDITIONS ARE EXPECTED ACROSS THE REGION THROUGH THE WEEKEND. AN AREA OF HIGH PRESSURE DRIFTING SOUTHEAST OF THE REGION TODAY WILL BE REPLACED BY AN APPROACHING LOW PRESSURE SYSTEM FROM THE WEST. THE LOW PRESSURE SYSTEM WILL DRAW WARMER AIR INTO THE REGION WITH TEMPERATURES LIKELY RANGING ABOVE NORMAL...WITH HIGHS IN THE UPPER 40S...TO THE NEAR 60 DEGREES. AN INCREASING PRESSURE GRADIENT TONIGHT WILL PRODUCE A WELL MIXED ENVIRONMENT WITH LOWS LIKELY RANGING IN THE MID TO UPPER 30S. IT IS HIGHLY POSSIBLE FOR TEMPERATURES TO BECOME STEADY OR SLOWLY RISING AFTER MIDNIGHT. THE LOW PRESSURE SYSTEM IS PROJECTED TO MOVE ACROSS SOUTHERN CANADA SUNDAY NIGHT/MONDAY. WHILE THE SURFACE COLD FRONT WILL PASS THROUGH THE REGION DRY...THE H85 BAROCLINIC ZONE COULD PRODUCE LIGHT SHOWERS FOR THE EASTERN PORTION OF THE CWA. TIMING IS A LITTLE QUESTIONABLE...SO WILL MAINTAIN A 12HR POP FOR NOW. TEMPERATURES SHOULD BE WARM ENOUGH TO SUPPORT ALL RAIN. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY A BROAD UPPER LEVEL TROUGH WILL SLOWLY WORK ITS WAY ACROSS THE ROCKIES AND PLAINS THROUGH THURSDAY MORNING. RIDGING THEN BUILDS OVER THE REGION THURSDAY AFTERNOON AND THURSDAY NIGHT BEFORE THE FLOW BECOMES SOUTHWESTERLY AHEAD OF ANOTHER APPROACHING TROUGH. AT THE SURFACE...WEAK HIGH PRESSURE WILL BE OVER THE AREA MONDAY NIGHT INTO TUESDAY MORNING. AS A LOW PRESSURE SYSTEM TRACKS FROM WESTERN TEXAS MONDAY NIGHT TO THE GREAT LAKES BY WEDNESDAY MORNING...PRECIPITATION DEVELOPS ALONG AND NORTH OF THE LOW. THE CURRENT MODEL RUNS ARE IN DECENT AGREEMENT THAT SOME LIGHT PRECIPITATION MAY REACH PARTS OF THE SOUTHERN AND EASTERN CWA DURING THE DAY TUESDAY...BUT SHOULD BE OUT OF THE AREA BY TUESDAY EVENING. THE REMAINDER OF THE LONG TERM PERIOD WILL BE DRY AS HIGH PRESSURE BECOMES DOMINANT WEDNESDAY THROUGH THE DAY THURSDAY. AN APPROACHING LOW PRESSURE SYSTEM MAY RESULT IN BREEZY CONDITIONS THURSDAY NIGHT AND FRIDAY. THE MODELS AGREE THAT THE FRONTAL BOUNDARY ASSOCIATED WITH THIS SYSTEM WILL MOVE THROUGH DRY FRIDAY/FRIDAY NIGHT. NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES WILL BE COMMON THROUGH THE PERIOD...WITH DAYTIME HIGHS MAINLY IN THE 40S AND OVERNIGHT LOWS IN THE 20S. && .AVIATION... 18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS VFR CONDITIONS WILL PREVAIL ACROSS THE AREA TODAY AND TONIGHT. WINDS WILL INCREASE OUT OF THE SOUTHEAST TO 15 TO 20 KTS DURING THE EVENING ACROSS THE WEST...AND AFTER MIDNIGHT ACROSS THE EAST. WIND SHEAR WILL BE A CONCERN NEAR KATY...AND POSSIBLY KABR BEFORE BETTER MIXING TAKES HOLD AND STRONGER GUSTY SOUTHERLY WINDS DEVELOP ACROSS THE EAST SUNDAY MORNING. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...WISE SHORT TERM...SD LONG TERM...PARKIN AVIATION...WISE WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Nov 2, 4:11 AM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 411 AM CDT SAT NOV 2 2013 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-030915- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 411 AM CDT SAT NOV 2 2013 /311 AM MDT SAT NOV 2 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SD
Nearby
Wind Advisories in South Dakota, 2013Wind Advisories in Minnesota, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.